MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G48296
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during the 1cm stone on lower colerc, retrograde intrarenal surgery (rirs), while attempting to hold the stone with the ngage nitinol stone extractor 1 wire is broken as reported no piece of the device remained inside the patient's body.The product did not cause or contribute to the need for additional procedures and there were no adverse effects to the patient due to this occurrence.
 
Additional Manufacturer Narrative
A visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, drawings, quality control data, and specifications.One device was returned for investigation.The device was returned with the handle and the basket formation in the closed position.Functional testing determined the handle actuates the basket formation.Visual examination noted one of the basket wires is broken at the top of the wire covering.A review of the device history record found there were no non-conformances.A review of complaint history revealed no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information related to the reported failure mode: caution: this device is conductive.Avoid contact with any electrified instrument.Caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The returned device was found to have 1 broken basket wire.The wire was broken near the bend where the wire is held by the shrink tubing that holds the proximal end of the basket wires.The ends of the broken wires do not have any melting or discoloration, indicating the break was not due to exposure to a laser.The provided information states the wire broke while attempting to hold a 1 cm stone.It is possible that the size, shape, or location of the stone, user technique, and / or an issue with the wire, caused or contributed to the wire breakage, but there is not enough information to determine a definite conclusion.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8511832
Report Number1820334-2019-00903
Device Sequence Number1019507
Product Code FFL
UDI-Device Identifier00827002482968
UDI-Public(01)00827002482968(17)211029(10)9266940
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2021
Device Model NumberG48296
Device Catalogue NumberNGE-022115-MB
Device Lot Number9266940
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2019
Initial Date Received by Manufacturer 03/29/2019
Supplement Date Received by Manufacturer05/07/2019
Initial Report FDA Received Date04/12/2019
Supplement Report FDA Received Date05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight67